Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Gabapentin Side Effect

Gabapentin Side Effect

I've been on Gabapentin since 2018. My neurologist increase my dosage to 4800mg a day in September after having to take me off of Fycompa because of depression. I just started having a feeling of depression and anxiety two weeks ago. Has anybody on this medication had this problem?

A MyEpilepsyTeam Member said:

I had my symptoms very rarely but when they started to become frequent they put me on Gabapentin and that made me manic. And vivid dreams of horror and death and became alien to the world and developed these seizure types. At this point considered psychogenic with disassociative fuge as I have lost time on top of the seizure. Sometimes for days after it. But I supposedly continue to do normal activities. So Gaba could help some and harm others. I'm learning to research meds before taking as we have to live with co sequences.

edited, originally posted 6 months ago
A MyEpilepsyTeam Member said:

One of the side effects of Gabapentin i had was memory issues and it did effect my production at work.

posted 6 months ago
A MyEpilepsyTeam Member said:

Sorry about spelling was coming off 3 days of bad episodes and zero sleep. In the stage of mood swings, depression, and anxiety and confusion and blurred vision. Glad that the post was helpful.

posted 6 months ago
A MyEpilepsyTeam Member said:

@A MyEpilepsyTeam Member, I sent my neuro a message asking about these possible side effects. I already have short term memory issues from my Histiocytosis, but it seems the have gotten a bit worse, and that I've felt a little depressed the last few days.

posted 7 months ago
A MyEpilepsyTeam Member said:

Thanks for the info. My parents just noticed that I looked sad for the last few days. No interest in anything. Same thing that happened while I was on Fycompa. I'm feeling better today. Doing some yoga to see if that will help things even more. Going to mention this my neuro and I have an appointment with him on Wednesday.

posted 7 months ago
Already a Member? Log in